MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC BINAXNOW COVID-19 ANTIGEN SELF TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19

ABBOTT DIAGNOSTICS SCARBOROUGH, INC BINAXNOW COVID-19 ANTIGEN SELF TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Catalog Number 195-160
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The user reported a false negative result with the id binaxnow covid-19 antigen self test.The user reported that their initial binaxnow covid-19 antigen self test result was negative.Repeat testing with binaxnow covid-19 self test generated positive results.Confirmation testing with pcr generated positive results.No additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the investigation conclusion.Please see updates: d4, g3, g6, h2, h4 and h6.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 175116 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part 195-160/195-260 / lot 175116 and device part number 195-430h / lot 171772.The lot met the required release specifications.The current overall incident rate for false negative patient results (confirmed and unconfirmed, conflicting results) for this specific lot based on the total quantity of devices manufactured for distribution is (b)(4)%.The retain kit lot 175116 was tested with covid-19 lod and blank patient swabs.All tests were run in triplicate, were valid, and performed as expected.No false negative results were observed, and the customers complaint was not replicated.Abbott diagnostics scarborough was unable to determine an assignable root cause, however, a possible assignable root cause is patient sample interference.Substances in the sample itself may have interfered with the reaction.

Brand Name
BINAXNOW COVID-19 ANTIGEN SELF TEST
Common Device Name
LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC
10 southgate road
scarborough ME 04074
Manufacturer Contact
kindra sudduth
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key13477159
Report Number1221359-2022-00797
Device Sequence Number14799572
Product Code QKP
UDI-Device Identifier00811877011415
UDI-Public01008118770114151722101310175116
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/13/2023
Device Catalogue Number195-160
Device Lot Number175116
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale